OSA's Digital Library

Journal of the Optical Society of America A

Journal of the Optical Society of America A

| OPTICS, IMAGE SCIENCE, AND VISION

  • Editor: Franco Gori
  • Vol. 27, Iss. 3 — Mar. 1, 2010
  • pp: 458–460

On the nonparaxial corrections of Bessel–Gauss beams

Omar El Gawhary and Sergio Severini  »View Author Affiliations


JOSA A, Vol. 27, Issue 3, pp. 458-460 (2010)
http://dx.doi.org/10.1364/JOSAA.27.000458


View Full Text Article

Enhanced HTML    Acrobat PDF (106 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

The nonparaxial corrections for Bessel–Gauss beams were derived recently using two different approaches [ Borghi et al., J. Opt. Soc. Am. A 18, 1618 (2001) and Vaveliuk et al., J. Opt. Soc. Am. A 24, 3297 (2007 )]. However, the two obtained results do not agree, so it is necessary to determine which method is correct. In the most recent of those papers, Vaveliuk et al. claimed that their method is correct while the method described by Borghi et al. is incorrect. In the present work, just by solving the rigorous propagation problem, we show that exactly the converse is true.

© 2010 Optical Society of America

OCIS Codes
(030.4070) Coherence and statistical optics : Modes
(260.1960) Physical optics : Diffraction theory
(350.5500) Other areas of optics : Propagation

ToC Category:
Physical Optics

History
Original Manuscript: November 20, 2009
Revised Manuscript: January 8, 2010
Manuscript Accepted: January 13, 2010
Published: February 23, 2010

Citation
Omar El Gawhary and Sergio Severini, "On the nonparaxial corrections of Bessel-Gauss beams," J. Opt. Soc. Am. A 27, 458-460 (2010)
http://www.opticsinfobase.org/josaa/abstract.cfm?URI=josaa-27-3-458


Sort:  Author  |  Year  |  Journal  |  Reset  

References

  1. R. Borghi, S. Santarsiero, and M. A. Porras, “Nonparaxial Bessel-Gauss beams,” J. Opt. Soc. Am. A 18, 1618-1625 (2001). [CrossRef]
  2. M. Lax, W. H. Louisell, and W. B. McKnight, “From Maxwell to paraxial wave optics,” Phys. Rev. A 11, 1365-1370 (1975). [CrossRef]
  3. A. Wünsche, “Transition from the paraxial approximation to exact solutions of the wave equation and application to Gaussian beams,” J. Opt. Soc. Am. A 9, 765-774 (1992). [CrossRef]
  4. P. Vaveliuk, G. F. Zebende, M. A. Moret, and B. Ruiz, “Propagating free-space nonparaxial beams,” J. Opt. Soc. Am. A 24, 3297-3302 (2007). [CrossRef]
  5. M. Born and E. Wolf, Principles of Optics, 7th (expanded) ed. (Cambridge University Press, 2001), p. 514.
  6. R. K. Luneburg, Mathematical Theory of Optics (University of California Press, 1964), p. 316.
  7. M. Nieto-Vesperinas, Scattering and Diffraction in Physical Optics, 2nd ed. (World Scientific2006), p. 179.
  8. C. J. R. Sheppard and T. Wilson, “Gaussian-beam theory of lenses with annular aperture,” IEE J. Microwaves, Opt. Acoust. 2, 105-112 (1978). [CrossRef]
  9. F. Gori, G. Guattari, and C. Padovani, “Bessel-Gauss beams,” Opt. Commun. 64, 491-495 (1987). [CrossRef]
  10. O. El Gawhary and S. Severini, “Lorentz beams and symmetry properties in paraxial optics,” J. Opt A: Pure Appl. Opt. 8, 409-414 (2006). [CrossRef]
  11. P. Vaveliuk, B. Ruiz, and A. Lencina, “Limits of the paraxial approximation in laser beams,” Opt. Lett. 32, 927-929 (2007). [CrossRef] [PubMed]
  12. O. El Gawhary and S. Severini, “Reply to comment on degree of paraxiality for monochromatic light beams,” Opt. Lett. 33, 3006 (2008). [CrossRef]
  13. O. El Gawhary and S. Severini, “Degree of paraxiality for monochromatic light beams,” Opt. Lett. 33, 1360-1362 (2008). [CrossRef]
  14. J. B. Pendry, “Negative refraction makes a perfect lens,” Phys. Rev. Lett. 18, 3966-3969 (2000). [CrossRef]
  15. S. Kawata, T. Ono, and P. Verma, “Subwavelength colour imaging with a metallic nanolens,” Nature Photon. 2, 438-442 (2008). [CrossRef]
  16. F. Simonetti, “Multiple scattering: the key to unravel the subwavelength world from the far-field pattern of a scattered wave,” Phys. Rev. E 73, 036619 (13pp.) (2006). [CrossRef]
  17. C. J. R. Sheppard, M. A. Alonso, M. Santarsiero, and R. Borghi, “Comment on 'Do evanescent waves really exist in free space?'” Opt. Commun. 266, 448-449 (2006). [CrossRef]

Cited By

Alert me when this paper is cited

OSA is able to provide readers links to articles that cite this paper by participating in CrossRef's Cited-By Linking service. CrossRef includes content from more than 3000 publishers and societies. In addition to listing OSA journal articles that cite this paper, citing articles from other participating publishers will also be listed.

Figures

Fig. 1
 

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited